Heavy Snow, West Marshall
- When
- March 15, 8:12 AM CST to 2:54 PM CST
- Where
- West Marshall forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 48.358, -96.368 (the zone’s center; the record gives no point)
An area of surface low pressure tracked from near Watford City, ND, around midnight on the 15th, to Wadena, MN, on the afternoon of the 15th. A fairly compact upper level disturbance also accompanied the surface low, helping to produce a fairly narrow band of heavy snow.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGF wrote it up.
An area of surface low pressure tracked from near Watford City, ND, around midnight on the 15th, to Wadena, MN, on the afternoon of the 15th. A fairly compact upper level disturbance also accompanied the surface low, helping to produce a fairly narrow band of heavy snow. The heavy snow band fell from Cando to Manvel, ND, on toward Thief River Falls, MN. Snow amounts ranging from 6 to 8 inches were common along this roughly 50 mile wide band.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Mar 15, 5:04 AM CST, 3 hours 8 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GRAND FORKS ND
604 AM CDT THU MAR 15 2007
.UPDATE...GOT A COUPLE REPORTS OF SNOWFALL WHERE HEAVIEST RADAR
RETURNS HAVE BEEN. STARKWEATHER 4-5 INCHES...DEVILS LAKE 3-4
INCHES. CONSIDERING THESE REPORTS AND UPSTREAM RADAR INDICATING
ANOTHER 2-3 INCHES POSSIBLE WILL ISSUE HEAVY SNOW WARNING FOR
TOWNER...BENSON...AND RAMSEY COUNTIES. 06Z GFS/RUC INDICATING
ADDITIONAL 2-3 INCHES SO THIS SEEMS REASONABLE. WILL ALSO EXPAND
SNOW ADVISORY SOUTH ONE TIER OF COUNTIES. RADAR HAS CRASHED...BUT
BEFORE IT DID A HEAVIER AREA OF SNOWFALL WAS SETTING UP HERE SO
THINK 3-5 INCHES POSSIBLE. 06Z GFS/RUC ALSO INDICATES A BIT HIGHER
SNOWFALL TOTALS THIS AREA. FAR NE PORTION OF ADVISORY MAY RECEIVE
LESS SNOWFALL THAN PREVIOUSLY THOUGHT WITH HIGH PRESSURE TO THE E
A BIT STRONGER THAN THOUGHT. THIS WOULD ALSO DECREASE SNOW TOTALS
ACROSS NW MINNESOTA A BIT.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...HEAVY SNOW WARNING UNTIL 4 PM CDT THIS AFTERNOON FOR NDZ006-014-
015.
SNOW ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR NDZ007-008-016-
024-026>030-054.
MN...SNOW ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR MNZ001-004-007.
&&
TGHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 644 AM CDT THU MAR 15 2007 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-161145- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 644 AM CDT THU MAR 15 2007 ...HEAVY SNOW WARNING IN EFFECT UNTIL 4 PM FOR TOWNER...BENSON...AND RAMSEY COUNTIES... ...SNOW ADVISORY IN EFFECT UNTIL 4 PM FOR THE REMAINDER OF NORTHEASTERN NORTH DAKOTA AND A PORTION OF ADJACENT MINNESOTA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT SNOW WILL OCCUR TODAY. 3 TO 5 INCHES OF SNOWFALL IS EXPECTED ACROSS NORTHEASTERN NORTH DAKOTA AND ADJACENT PORTIONS OF MINNESOTA. UP TO 8 INCHES IS POSSIBLE FOR DEVILS LAKE AND THE SURROUNDING AREA. SOUTHEASTERN NORTH DAKOTA AND A MAJORITY OF NORTHWEST AND WEST CENTRAL MINNESOTA WILL LIKELY SEE 2 TO 4 INCHES OF SNOWFALL. THE SNOW WILL END ACROSS NORTH DAKOTA BY EARLY AFTERNOON AND WEST CENTRAL MINNESOTA BY EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SNOW IS AGAIN POSSIBLE SATURDAY AFTERNOON INTO SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FOR SNOWFALL REPORTS. TG
The national radar mosaic for the moment the first event began.
3 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2007Every state in 2007This day in weather historyWarnings in Minnesota, March 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 20802, 20803, 20804.